Mercury Pharma: Allergy?

Hi All

Long shot probably, but has anyone suffered a reaction to Mercury Pharma Levothyroxine?

My chemist has just switched me over to Mercury Pharma and within a few days developed itchy skin all over. I had same reaction to Teva recently (although this is not as bad a reaction). I am hoping I will get used to it as believe Mercury Pharma has a good name in the past.

Alternatively I could just ask to go back to Wockhart or Activis brands which were fine in the past.

8 Replies
oldestnewest

If I were you, I'd go back to Actavis. :-)

Having a good name, in the past or currently, means nothing at the level of the individual. All that matters is your reaction.

We have had people report issues with every UK make.

Suggest you don't let anyone switch you over ever again. Fine if you decide to try a different make but never surrender that control.

5 likes
Reply

I got hives or welts on my hands and arms initially when switched to Mercury Pharma. My blood tests were not particularly stable either. Not absolutely sure it was the tablets but I did a yellow card report. I haven't had this reaction with Actavis. I wasn't good with TEVA in the past although I believe they've changed their manufacturing methods and possibly content since then. If Actavis suits you I would stick with it. No point in suffering.

2 likes
Reply

Similar to me i guess, the Mercury Pharma has just made me itch all over on and off. The Teva gave me terrible itching and hives all over, it was a nightmare! The Mercury Pharma seems to have something in it my body does not agree with, whereas the Activis and Wockhart seem to be fine and have been for years. Am back at my chemist tomorrow so will get switched back to what suits. Thanks everyone for the info as ever :)

1 like
Reply

All tablets have fillers in them so sounds like you have an allergic reaction to one of them. Find one that you are happy with and get it put in your notes and also inform the pharmacy.

In any case it's as well to stick always with one brand as potency can vary slightly so if the one you like isn't giving you reactions be aware that you may need to get your levels checked if you suspect that may be a problem.

1 like
Reply

Hi there, I know this post is over 6 months old, but just wondered if you had any joy with another brand? For the last 5 days I’ve had severe hives, swelling, breathing difficulties and been to hospital twice. I was given the MP make 3 weeks ago also? I stopped on Thursday morning but today I’m covered from head to toe even with steroids and antihistamines, do you mind me asking how long it took for your reaction to settle?

1 like
Reply

Hi williamsad19

Sorry to hear you had similar reaction :(

It was a while ago and think it only took a few days to settle down (maximum of a week) after I changed back to Activis and Wockhart and have been fine since. It does sound like the MP like me does not agree with you :(

Hope you feeling better soon :) :)

1 like
Reply

Thankyou, I’ll be getting a new brand on Monday and pray that’s what it is! Thanks :)

1 like
Reply

I hope so too, let us all know :) Good luck! :)

Reply

You may also like...